MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002520X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 2.5mm x 20cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be inflated and seemed to have a hole.There was no reported injury to the patient.After placement of the balloon within the patient, an attempt to inflate the balloon with an inflation device was made but the balloon would not inflate.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 2.5mm x 20cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be inflated and seemed to have a hole.There was no reported injury to the patient.After placement of the balloon within the patient, an attempt to inflate the balloon with an inflation device was made but the balloon would not inflate.The product was returned for analysis.A non-sterile saber 2.5mm x 20cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that no damages or anomalies were observed during the unaided eye visual inspection.The balloon was received deflated.Functional testing was performed using an inflator/deflator device attached to the inflation port, positive pressure was applied with the purpose of reaching the rated burst pressure.During testing, the balloon could not be inflated, and a leak was noted as water was observed flowing out of the balloon through a puncture.Sem analysis confirmed the presence of scratch marks near the puncture.A product history record (phr) review of lot 82246685 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed via device analysis as a leakage was noted due to a puncture located on the balloon material.However, the exact cause cannot be determined.The outer surface of the balloon presented evidence of scratch marks adjacent to the puncture.The balloon material appears to have been punctured either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Based on the information available for review, it is likely vessel characteristics, although unknown, and procedural factors contributed to the event reported.According to the warnings in the safety information in the instructions for use ¿the balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82246685 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 2.5mm x 20cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be inflated and seemed to have a hole.There was no reported injury to the patient.After placement of the balloon within the patient, an attempt to inflate the balloon with an inflation device was made but the balloon would not inflate.Th device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, g3, g6, h1, h2, h3, h6, and h10 this device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.H3 other text : this device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 2.5mm x 20cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be inflated and seemed to have a hole.There was no reported injury to the patient.After placement of the balloon within the patient, an attempt to inflate the balloon with an inflation device was made but the balloon would not inflate.Additional information was requested but was not provided.The device will be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, florida 33014
7863138372
MDR Report Key17014051
Report Number3007635982-2023-00197
Device Sequence Number6975996
Product Code LIT
UDI-Device Identifier20705032069073
UDI-Public(01)20705032069073(17)250430(10)82246685
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2025
Device Model Number48002520X
Device Catalogue Number48002520X
Device Lot Number82246685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer06/01/2023
08/09/2023
09/08/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date06/26/2023
09/01/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown